View Single Post
  #40  
Old May 20th, 2012, 01:50 PM
jenalford jenalford is offline
Junior Member
 
Join Date: May 2012
Posts: 2
NO on Atopica

I have a 13.5 year old Shih Tzu who has very bad allergies. I have been treating her with Prednisone (1/2 dosage) every couple of days for treatment for years since it is the ONLY thing that works. My naturopath refused to refill my Pred prescription so I took Missy to my regular vet who put her on Atopica. We made it through 15 days and I had to take her off of it. She was extremely lethargic, very irritable and had a very weak back end. She was not at all the dog that she was prior to taking the Atopica. I would rather continue to use the Pred sparingly (as I have been) and risk the side effects of that than have a very unhappy, miserable dog! She's been off of it for 2 days now and is showing signs of her regular personality--she was actually AWAKE for most of the day yesterday. From all of the reading that I have now done on this product, the risk of taking it far outweighs the risk of sparingly using Pred. Come on people...seizures, congestive heart failure, heart attacks, weakness in limbs, kidney failure, extreme lethargy, irritability? Novartis has seriously down played the very serious side effects of this drug!!!
Reply With Quote